MAUDE Adverse Event Report: MEDTRONIC SOFAMOR DANEK USA, INC PRESTIGE CERVICAL DISC SYSTEM; PROSTHESIS, INTERVERTEBRAL DISC

MEDTRONIC SOFAMOR DANEK USA, INC PRESTIGE CERVICAL DISC SYSTEM; PROSTHESIS, INTERVERTEBRAL DISC
Catalog Number 6973246
Medical Device Problem Code Degraded (1153)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994)
Date of Event 07/10/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Neither the device nor applicable imaging films were returned to manufacturer for evaluation therefore we are unable to determine the definitive cause of event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that post operatively the patient failed conservative care of pain symptoms due to posterior osteophyte.The patient underwent explanation of the implant and the previous arthroplasty was converted to fusion.The implant was removed easily with no damage done to the implant or patients anatomy.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
When explanting the device, the device did have what appeared to be 'wear debris' the implant was explanted and the procedure was converted to fusion because the patients symptoms did not get better.

Brand Name
PRESTIGE CERVICAL DISC SYSTEM
Common Device Name
PROSTHESIS, INTERVERTEBRAL DISC
Manufacturer (Section D)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
MDR Report Key7734231
Report Number1030489-2018-01078
Device Sequence Number2580833
Product Code MJO
UDI-Device Identifier00613994490445
UDI-Public00613994490445
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P090029
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number6973246
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/10/2018
Supplement Date Received by Manufacturer08/08/2018
05/09/2019
Initial Report FDA Received Date07/31/2018
Supplement Report FDA Received Date10/04/2018
06/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age49 YR
Patient Weight73